Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 27, 2021, 5:40 PM EDT for DeKalb County, Georgia. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2021, 5:40 PM EDT (21:40 UTC)
- Expired
- Jul 27, 2021, 6:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 40
County DeKalb County, GA
The radar
The Atlanta radar (KFFC), 57 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:45 PM EDT | TSTM WND DMG | 2 Ese Snapfinger, GA | TREE DOWN NEAR THE INTERSECTION OF OAKTREE TRAIL AND PANOLA RD |
| Jul 27, 5:45 PM EDT | TSTM WND DMG | 2 S Belmont, GA | TREE DOWN NEAR THE INTERSECTION OF W FARINGTON RD AND PANOLA RD |
| Jul 27, 5:54 PM EDT | TSTM WND DMG | 1 Ene Snapfinger, GA | TREE DOWN NEAR INTERSECTION OF MILLER RD AND THOMPSON MILL RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
689
WWUS82 KFFC 272140
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
540 PM EDT Tue Jul 27 2021
GAZ045-046-272215-
Rockdale GA-DeKalb GA-
540 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR ROCKDALE AND SOUTHEASTERN DEKALB
COUNTIES UNTIL 615 PM EDT...
At 540 PM EDT...a strong thunderstorm was over Pine Lake, or near
Decatur. This storm was nearly stationary.
HAZARD...Winds up to 40 mph...up to penny sized hail...frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Conyers, Clarkston, Stone Mountain, Avondale Estates, Lithonia, Pine
Lake, Lakeview Estates, Belvedere Park, Candler-Mcafee, North
Decatur, Belmont, Arabia Mountain, Redan, Scottdale, Panthersville
and Snapfinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3382 8427 3382 8412 3379 8409 3366 8399
3364 8414 3368 8428
TIME...MOT...LOC 2140Z 356DEG 3KT 3377 8420
HAIL...0.75IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:17 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 27, 3:17 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 317 PM EDT Tue Jul 27 2021 .SHORT TERM /Tonight through Wednesday Night/... Deep moisture across the local forecast area is expected to continue today as PWATs remain above 2 inches due to the weak surface low across southeastern Georgia in combination with a front drifting south out of the Tennessee Valley. These features in combination will provide additional forcing and allow for scattered to numerous showers and thunderstorms across the forecast area the rest of this afternoon and evening. With plenty of instability to fuel storms, some storms may become strong to severe with gusty winds and periods of heavy rainfall possible that could lead to isolated flash flooding. In addition, heat index values continue to soar into the 100s across the area, and the Heat Advisory will continue through 8 PM this evening across portions of north and central Georgia. Some isolated spots outside of the Heat Advisory may still see heat index values near 105 degrees. Otherwise, high temperatures this afternoon are forecast to be in the 90s across the area with overnight lows in the 60s across NE Georgia with 70s elsewhere. By Wednesday, the front begins to push into the CWA bringing some relief to some portions of northern Georgia, but only as far as decreased PWATs AND slightly lower dewpoints. For southern portions of the area, the oppressive temperatures and chances for showers and thunderstorms are expected to continue. With the current forecast, we may not reach Heat Advisory criteria in a large enough area to warrant another Heat Advisory across the area Wednesday afternoon, so have held off on any issuance. We will continue to monitor heat index values if it becomes necessary. Regardless, those who will be outside should make sure to take precautions against the heat and practice good heat safety. Reaves && .LONG TERM /Thursday through Tuesday/... The potential to meet Heat Advisory criteria will continue through the weekend, and possibly early into next week. CWA remains in NW flow aloft through through the weekend, but the pattern should begin to shift by early next week. Longwave trough across the western Atlantic looks to retrograde a bit by Monday, driving the established ridge back to the west. At the surface, a nearly diffuse frontal boundary/trough will continue across south GA for Thursday. A second frontal boundary should begin to sag southward across northern portions of the state by the weekend. This front should slowly get pushed south by a strong high pressure building across the Great Lakes by Monday. The deeper moisture should also get "squeezed" a littler further south by early next week just ahead of the front. Somewhat drier conditions, for this time of year, are likely across northern and central portions of the CWA. The potential for Heat Advisory conditions will continue through the weekend, mainly for areas along and south of Athens to Macon to Columbus. NListemaa && .AVIATION... 18Z Update... Currently VFR cigs across the area with MVFR cigs possible. Have included SHRA/TSRA at all sites with precip chances this afternoon. Overnight, could see some sct IFR cigs and vsby restrictions across the area after 06-08Z, although fairly dependent on evening precip coverage. Improvement to VFR is expected by Wed afternoon. Chances for SHRA/TSRA too low to currently include in atl metro TAFS for Wed. Winds will be light/vrb overnight, but generally N/NE winds are expected through the period at 4-7kts. //ATL Confidence...18Z Update... Medium confidence on all elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 73 93 74 98 / 40 20 5 5 Atlanta 73 92 74 97 / 40 20 20 5 Blairsville 67 90 67 91 / 30 20 10 0 Cartersville 72 94 71 96 / 30 20 10 5 Columbus 74 92 75 97 / 50 30 20 10 Gainesville 72 93 73 95 / 40 20 10 5 Macon 73 92 74 99 / 60 30 20 10 Rome 72 95 71 98 / 30 10 5 0 Peachtree City 72 92 73 97 / 50 20 20 5 Vidalia 74 89 74 95 / 60 50 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for the following zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee... Crawford...Crisp...Dodge...Dooly...Greene...Hancock...Houston... Jasper...Johnson...Jones...Lamar...Laurens...Macon...Marion... Monroe...Montgomery...Morgan...Muscogee...Newton...Oconee... Peach...Pulaski...Putnam...Schley...Stewart...Sumter...Talbot... Taylor...Telfair...Treutlen...Twiggs...Upson...Walton... Washington...Webster...Wheeler...Wilcox...Wilkinson. && SHORT TERM...Reaves LONG TERM....NListemaa AVIATION...Reaves
Hazardous weather outlook, Jul 27, 5:59 AM EDT, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 559 AM EDT Tue Jul 27 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 559 AM EDT Tue Jul 27 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Very hot and humid conditions this afternoon will cause heat index values of 100 to 108 over much of central and westcentral Georgia. In addition, scattered thunderstorms are likely across all of north and central Georgia this afternoon and evening. Some storms could become strong with very heavy rainfall, gusty winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Hot and humid conditions with heat index values of 100 to 110 are likely again on Wednesday, Thursday and Friday. Isolated thunderstorms will also be possible across north and central Georgia Wednesday through Friday, becoming more numerous Saturday through Monday. Any storms could become strong with very heavy rain, gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 27, 5:24 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
524 PM EDT Tue Jul 27 2021
GAZ023-024-272200-
Hall GA-Banks GA-
524 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALL AND
NORTHWESTERN BANKS COUNTIES UNTIL 600 PM EDT...
At 524 PM EDT...a strong thunderstorm was over Alto, or 8 miles
southwest of Clarkesville...moving south at 5 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail...frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Homer, Lula and Hollingsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3443 8361 3445 8360 3445 8359 3449 8355
3449 8349 3437 8346 3433 8358 3434 8370
3450 8366
TIME...MOT...LOC 2124Z 001DEG 6KT 3449 8359
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Jul 27, 5:27 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
527 PM EDT Tue Jul 27 2021
GAZ032-033-272200-
North Fulton GA-Cobb GA-
527 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND NORTHEASTERN
COBB COUNTIES UNTIL 600 PM EDT...
At 527 PM EDT...a strong thunderstorm was over Roswell, or 12 miles
northeast of Marietta...moving south at 10 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail...frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Sandy Springs, Roswell, Alpharetta and Mount Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3412 8433 3397 8429 3396 8431 3397 8432
3397 8435 3394 8435 3392 8437 3397 8446
3407 8445 3408 8442 3411 8442
TIME...MOT...LOC 2127Z 354DEG 11KT 3406 8438
HAIL...0.75IN
WIND...40MPHLocal storm report, Jul 27, 5:31 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 1 NNE AVONDALE 32.47N 84.97W
07/27/2021 MUSCOGEE GA BROADCAST MEDIA
TREE DOWN ALONG 13TH STREET IN COLUMBUS.
&&
EVENT NUMBER FFC2100457
HOCHSTATTERSpecial weather statement, Jul 27, 5:31 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
531 PM EDT Tue Jul 27 2021
GAZ068>070-272200-
Lamar GA-Upson GA-Pike GA-
531 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAMAR...NORTHERN
UPSON AND SOUTHEASTERN PIKE COUNTIES UNTIL 600 PM EDT...
At 530 PM EDT...a strong thunderstorm was over Atwater, or near
Thomaston...moving northeast at 15 mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Thomaston, Zebulon, Meansville, Sunset Village, Lincoln Park, The
Rock, Atwater, Lifsey Springs, Redbone Crossroads, Sprewell Bluff
State Park, Crest, Sunnyside, Hannahs Mill and Piedmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3313 8434 3304 8420 3288 8417 3284 8442
3284 8443 3283 8445 3287 8448 3288 8448
3294 8452 3296 8452 3297 8453
TIME...MOT...LOC 2130Z 235DEG 12KT 3296 8441
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 27, 5:32 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
532 PM EDT Tue Jul 27 2021
GAZ079-080-091-272200-
Taylor GA-Marion GA-Talbot GA-
532 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TAYLOR...NORTHEASTERN
MARION AND SOUTHEASTERN TALBOT COUNTIES UNTIL 600 PM EDT...
At 532 PM EDT...a strong thunderstorm was near Howard, or near
Butler...moving east at 20 mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Butler, Junction City, Charing, Howard and Mauk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3248 8448 3264 8447 3267 8423 3255 8417
3244 8424
TIME...MOT...LOC 2132Z 272DEG 16KT 3256 8435
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 27, 5:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
540 PM EDT Tue Jul 27 2021
GAZ045-046-272215-
Rockdale GA-DeKalb GA-
540 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR ROCKDALE AND SOUTHEASTERN DEKALB
COUNTIES UNTIL 615 PM EDT...
At 540 PM EDT...a strong thunderstorm was over Pine Lake, or near
Decatur. This storm was nearly stationary.
HAZARD...Winds up to 40 mph...up to penny sized hail...frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Conyers, Clarkston, Stone Mountain, Avondale Estates, Lithonia, Pine
Lake, Lakeview Estates, Belvedere Park, Candler-Mcafee, North
Decatur, Belmont, Arabia Mountain, Redan, Scottdale, Panthersville
and Snapfinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3382 8427 3382 8412 3379 8409 3366 8399
3364 8414 3368 8428
TIME...MOT...LOC 2140Z 356DEG 3KT 3377 8420
HAIL...0.75IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:18 PM EDT | Special Weather Statement | FFC | Gwinnett | 27 min |
| Jul 26, 8:19 PM EDT | Special Weather Statement | FFC | Walton | 26 min |
| Jul 26, 8:22 PM EDT | Special Weather Statement | FFC | Talbot | 23 min |
| Jul 26, 8:46 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Jul 26, 8:48 PM EDT | Special Weather Statement | FFC | Walton | 27 min |
| Jul 26, 8:52 PM EDT | Special Weather Statement | FFC | Morgan | 23 min |
| Jul 26, 9:20 PM EDT | Special Weather Statement | FFC | Newton, Walton | 25 min |
| Jul 26, 9:47 PM EDT | Special Weather Statement | FFC | Walton | 28 min |
| Jul 26, 9:52 PM EDT | Special Weather Statement | FFC | Jasper | 23 min |
| Jul 26, 10:14 PM EDT | Special Weather Statement | FFC | Jasper | 31 min |
| Jul 27, 4:45 AM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Butts, Chattahoochee, Crawford and 37 more | 15 hr |
| Jul 27, 1:47 PM EDT | Special Weather Statement | FFC | Carroll, Heard | 28 min |
| Jul 27, 2:15 PM EDT | Special Weather Statement | FFC | Heard | 30 min |
| Jul 27, 2:18 PM EDT | Special Weather Statement | FFC | Gilmer | 27 min |
| Jul 27, 3:50 PM EDT | Special Weather Statement | FFC | Pickens | 25 min |
| Jul 27, 4:23 PM EDT | Special Weather Statement | FFC | Muscogee | 37 min |
| Jul 27, 4:25 PM EDT | Special Weather Statement | FFC | Cherokee | 35 min |
| Jul 27, 4:28 PM EDT | Special Weather Statement | FFC | Stewart | 32 min |
| Jul 27, 4:53 PM EDT | Special Weather Statement | FFC | Forsyth | 37 min |
| Jul 27, 5:01 PM EDT | Special Weather Statement | FFC | Marion, Schley, Talbot, Upson | 29 min |
| Jul 27, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Forsyth, Fulton, Gwinnett | 34 min |
| Jul 27, 5:24 PM EDT | Special Weather Statement | FFC | Banks | 36 min |
| Jul 27, 5:27 PM EDT | Special Weather Statement | FFC | Cobb | 33 min |
| Jul 27, 5:31 PM EDT | Special Weather Statement | FFC | Pike, Upson | 29 min |
| Jul 27, 5:32 PM EDT | Special Weather Statement | FFC | Taylor | 28 min |
| Jul 27, 5:45 PM EDT | Special Weather Statement | FFC | Fulton | 30 min |
| Jul 27, 5:58 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 32 min |
| Jul 27, 6:03 PM EDT | Special Weather Statement | FFC | Taylor | 27 min |
| Jul 27, 6:09 PM EDT | Special Weather Statement | FFC | Henry | 36 min |
| Jul 27, 6:29 PM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
| Jul 27, 6:41 PM EDT | Special Weather Statement | FFC | Crisp | 34 min |
| Jul 27, 6:47 PM EDT | Special Weather Statement | FFC | Clayton, Henry | 28 min |
| Jul 27, 6:49 PM EDT | Special Weather Statement | FFC | Crisp | 26 min |
| Jul 27, 6:59 PM EDT | Special Weather Statement | FFC | Houston | 31 min |
| Jul 27, 7:18 PM EDT | Special Weather Statement | FFC | Pulaski | 27 min |
| Jul 27, 7:36 PM EDT | Special Weather Statement | FFC | Dawson | 24 min |
| Jul 27, 7:36 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Houston, Pulaski | 24 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.